Cracking the case of reverse transmembrane pressure (TMP) in a patient with Waldenstrom's Macroglobulinemia.
The common causes of reverse TMP did not seem to apply to this patient. The reverse TMP alarms were so frequent that the stopping of the blood pump with each alarm resulted in the clotting of her extracorporeal circuit. Her hemoglobin would drop to the point where she required transfusions despite receiving ESA (Erythropoiesis-stimulating agents). We had to find a way to dialyze this patient.
A literature search was done, hoping that there would be an article or case study that could assist us. We found nothing related to this case in the literature. Several physicians in our program were consulted seeking both a cause and a solution.
We would like to share our experience with this patient and her disease, our theory on the cause of the problem and how we are able to provide her dialysis treatments and minimize extracorporeal clotting.
Pamela Laprise, RN, BScN, CNeph(C)
|Printer friendly Cite/link Email Feedback|
|Article Type:||Brief article|
|Date:||Jul 1, 2008|
|Previous Article:||Decreasing hospital admissions while improving outcomes for patients initiating peritoneal dialysis.|
|Next Article:||Developing a pathway in nephrology for risk screening and reporting a patient's medical condition to the Ministry of Transportation.|
|Development of nasal skin necrosis associated with rituximab treatment for Waldenstrom's macroglobulinemia and subsequent spontaneous resolution.|